MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; stimulator, electrical, implanted, for parkinsonian tremor

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; stimulator, electrical, implanted, for parkinsonian tremor
Model Number NM-3138-55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 07/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced erosion of the skin at the lead extension and leads site of the deep brain stimulation (dbs) system due to the consistent continuous positive airway pressure (cpap) usage and the strap going directly over the lead extension connection site.The patient underwent an explant procedure in which the lead extensions and the ipg were explanted to allow for healing and re-implant at a later time.The physician stated that the patient did not experience any additional symptoms due to the erosion, no additional findings were identified during the procedure, and the patient was tested for infection and the results were negative.The patient is stable post-operatively, and the devices will not be returned for analysis as they were disposed of by the facility.
 
Event or Problem Description
It was reported that the patient experienced erosion of the skin at the lead extension and leads site of the deep brain stimulation (dbs) system due to the consistent use of the continuous positive airway pressure (cpap) and the strap going directly over the lead and lead extension connection site.The patient underwent an explant procedure in which the leads, were explanted to allow for healing and re-implant at a later time.The physician decided to also explant the lead extensions and ipg to remove any possibility of future infection.The physician stated that the patient did not experience any additional symptoms due to the erosion, no additional findings were identified during the procedure, and the patient was tested for infection and the results were negative.The patient is stable post-operatively, and the devices will not be returned for analysis as they were disposed of by the facility.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device components involved in the event: model number/catalog number: nm-3138-55.Serial number: (b)(6).Batch/lot number: 7134370.Model/catalog description: 55 cm 8 contact extension.Unique identifier (udi) # (b)(4).Model number/catalog number: db-1216.Serial number: (b)(6).Batch/lot number: 775028.Model/catalog description: vercise genus r16 ipg kit.Unique identifier (udi) # (b)(4).Model number/catalog number: db-2202-45.Serial number: (b)(6).Batch/lot number: 7124842 and 7124870.Model/catalog description: dbs directional lead sterile kit 45 cm.Unique identifier (udi) #: (b)(4).
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device components involved in the event: model number/catalog number: nm-3138-55.Serial number: (b)(6).Batch/lot number: 7134370.Model/catalog description: 55cm 8 contact extension.Unique identifier (udi) # (b)(4).Model number/catalog number: db-1216.Serial number: (b)(6).Batch/lot number: 775028.Model/catalog description: vercise genus r16 ipg kit.Unique identifier (udi) # (b)(4).Model number/catalog number: db-2202-45.Serial number: (b)(6).Batch/lot number: 7124842 and 7124870.Model/catalog description: dbs directional lead sterile kit 45cm.Unique identifier (udi) # (b)(4).With all the available information, boston scientific concludes that the cause of the patient experiencing erosion at the lead extension site and undergoing an explant procedure in which the ipg, leads, and lead extensions were explanted could not be confirmed based on record review as the devices were discarded and not returned for analysis.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.The devices were discarded by the facility and not returned for analysis; therefore, a technical analysis could not be performed.A labeling review was performed on the devices' instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.It states implanted device components may move from original implanted location or wear through the skin, which may lead to the need for additional surgery.Based on all available information, engineers are not able to confirm the root cause of the event.The devices were not returned, as such, physical analysis could not be conducted in our laboratory.Record review revealed no additional information related to the complaint.Therefore, this investigation is unable to determine a probable root cause for the complaint, and the conclusion is cause not established.

Brand Name
NA
Common Device Name
stimulator, electrical, implanted, for parkinsonian tremor
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
road 698, lot no. 12
dorado PR 00646 -260
PR   00646-2602
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key50245639
Report Number3006630150-2026-05888
Device Sequence Number10070281
Product Code NHL
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)261117(10)7134246
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7134246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/14/2026
Supplement Report FDA Received Date09/30/2026
Date Device Manufactured11/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale